Our expert says:
The problem with depression and antidepressants is that they can either cause pronounced weight gain or weight loss depending on the individual's reaction. Thus your fluctuating weight could be due to your depression or it could be due to the medication (and each antidepressant can have a different reaction too). If you are not being treated by a psychiatrist, then please do consult one so that he/she can figure out which antidepressant to prescribe for you which will not cause this weight gain. I would also recommend that you see a clinical dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), because of your history of bulimia. The dietitian will work out a diet for you that helps with weight loss without starting your bulimia again. Also increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life). Exercise helps to combat depression by producing chemicals called endorphins that lift your mood.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.